I'm BACK.....

theladyiscrazy
By theladyiscrazy Latest Reply 2011-04-26 11:54:32 -0500
Started 2011-04-24 18:47:28 -0500

Sorry guys that I have been silent but I had a very bad reaction to Lipitor. I had gone to the doctor and she didn't like my A1C (it was at 7.4) so switched my meds and didn't like the cholestrol (107) so raised the dosage of Lipitor. That was all it took. I ended up not being able to walk, sleep, move, even stand do to pain and muscle weakness. Then I find out that there is a rare but potentially fatal side effect to Lipitor that can show up as pain and muscle weakness. AHHHH, well, why do you give a med that can cause that to someone who has arthritis and fibro? So, off the meds and I called doc and tell her I stopped the meds and why. She then prescribes Crestor (another statin with the same side effects). I decided not to take it until I can determine how much pain I deal with on a regular basis. Well, let's just say I am NOT going to take either. I can function WAY better with either.

So I will be back harassing people. :) You have been warned.

Susan


9 replies

Kirla
Kirla 2011-04-25 19:33:07 -0500 Report

I quit all the meds after about 7 weeks because of the side effects. I read a book Eater Choice by Doctor Ron and Nancy Goor. The book was about controlling cholesterol with diet. They believed that most people could control cholesterol with diet by cutting saturated fat to less than 6-10 % of total calories. It works for me and it may work for you. I find as long as I watch the saturated fat my cholesterol stays ok. I don’t plan on going back on oral meds again if I can help it. You may be able to get a copy on

http://www.amazon.com/s/ref=nb_sb_noss?url=se...

The recipes in the book may have to many carbs for diabetics. But I think it’s worth reading anyway. Its been helping me for over 20 years now. Maybe it will help you. Maybe they have a copy in the library.

Welcome Back
Kevin

Graylin Bee
Graylin Bee 2011-04-25 03:42:38 -0500 Report

Welcome back. Sorry you had a bad reaction. Hope you can soon find a med that works without causing additional problems.

Mari.anne
Mari.anne 2011-04-24 19:22:23 -0500 Report

Sorry to hear about your problems with Lipitor Susan. I have similar problems with Lipitor so I understand what you've been going through. I hope everything is improving now.

theladyiscrazy
theladyiscrazy 2011-04-24 19:40:23 -0500 Report

Yep. Now that I stopped it. :) NO MORE STATINS for me.

Mari.anne
Mari.anne 2011-04-24 19:44:13 -0500 Report

I've been trying CoQ10 to see if this helps but I'm thinking I'll have to go off the statins too.

theladyiscrazy
theladyiscrazy 2011-04-24 19:50:12 -0500 Report

I here Niacin works well too. You need to start low and increase (slowly) to about 500 milligrams a day. If you go to fast, you can get "flushed". I think I will try this too.